Alert archive / Iowa / Tornado Warnings in 2019

Tornado Warning 8, NWS Quad Cities, IA

May 24, 20194 counties in Iowa

NWS Quad Cities, IA issued this tornado warning at May 24, 2019, 6:18 PM CDT for 4 counties in Iowa. It was in force for 42 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 24, 2019, 6:18 PM CDT (23:18 UTC)
Expired
May 24, 2019, 7:00 PM CDT
In force
42 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.25 in

Counties Iowa County, IA, Johnson County, IA, Keokuk County, IA, Washington County, IA

The radar

The Quad Cities radar (KDVN), 102 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 24, 6:36 PM CDTTORNADO1 Nw Williamstown, IATORNADO ON THE GROUND. MULTIPLE SPOTTERS OBSERVED.
May 24, 6:47 PM CDTTSTM WND DMG3 Wsw Iowa City Municip, IAEXTENSIVE TREE DAMAGE ON SHARON CENTER RD, LIKELY TORNADO DAMAGE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 11.3 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2019-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2019-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 428 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
954 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
428 m²/s²
0-3 km storm-relative helicity
568 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

756 
WFUS53 KDVN 242318
TORDVN
IAC095-103-107-183-250000-
/O.NEW.KDVN.TO.W.0008.190524T2318Z-190525T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Quad Cities IA/IL
618 PM CDT Fri May 24 2019

The National Weather Service in the Quad Cities has issued a

* Tornado Warning for...
  Northeastern Keokuk County in southeastern Iowa...
  Southwestern Johnson County in east central Iowa...
  Northern Washington County in southeastern Iowa...
  Southeastern Iowa County in east central Iowa...

* Until 700 PM CDT.
    
* At 618 PM CDT, a severe thunderstorm capable of producing a tornado
  was located near Kinross, or 19 miles northeast of Sigourney,
  moving east at 25 mph.

  HAZARD...Tornado and half dollar size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Wellman around 625 PM CDT.
  Kalona around 645 PM CDT.
  University Heights, Hills and Oakdale around 700 PM CDT.

Other locations impacted by this tornadic thunderstorm include Iowa
City Municipal Airport, Frytown, Windham, Amish, Johnson County
Fairgrounds, Holbrook, Cosgrove and Sharon Center.

This includes Interstate 80 in Iowa between mile markers 238 and 243.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
the Quad Cities.

&&

LAT...LON 4145 9197 4157 9200 4173 9157 4147 9150
TIME...MOT...LOC 2318Z 250DEG 20KT 4152 9193 

TORNADO...RADAR INDICATED
HAIL...1.25IN

$$

McClure
5 follow-up statements
348 
WWUS53 KDVN 242324
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
624 PM CDT Fri May 24 2019

IAC107-242334-
/O.CAN.KDVN.TO.W.0008.000000T0000Z-190525T0000Z/
Keokuk IA-
624 PM CDT Fri May 24 2019

...THE TORNADO WARNING FOR NORTHEASTERN KEOKUK COUNTY IS CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until midnight CDT for southeastern
and east central Iowa.

LAT...LON 4147 9190 4158 9192 4173 9157 4147 9150
TIME...MOT...LOC 2324Z 250DEG 22KT 4154 9187 

$$

IAC095-103-183-250000-
/O.CON.KDVN.TO.W.0008.000000T0000Z-190525T0000Z/
Johnson IA-Washington IA-Iowa IA-
624 PM CDT Fri May 24 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR
SOUTHWESTERN JOHNSON...NORTHERN WASHINGTON AND SOUTHEASTERN IOWA
COUNTIES...
    
At 624 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Wellman, or 18 miles northwest of Washington, moving
east at 25 mph.

HAZARD...Tornado and half dollar size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Kalona around 640 PM CDT.
  Iowa City, University Heights, Hills and Oakdale around 700 PM 
  CDT.

Other locations impacted by this tornadic thunderstorm include Iowa
City Municipal Airport, Frytown, Windham, Amish, Johnson County
Fairgrounds, Cosgrove and Sharon Center.

This includes Interstate 80 in Iowa between mile markers 239 and 243.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

If a tornado or other severe weather is spotted, report it to the
National Weather Service or your local nearest law enforcement agency
who will send your report. This act may save lives of others in the
path of dangerous weather.

&&

LAT...LON 4147 9190 4158 9192 4173 9157 4147 9150
TIME...MOT...LOC 2324Z 250DEG 22KT 4154 9187 

TORNADO...RADAR INDICATED
HAIL...1.25IN

$$

McClure
309 
WWUS53 KDVN 242330
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
630 PM CDT Fri May 24 2019

IAC183-242339-
/O.CAN.KDVN.TO.W.0008.000000T0000Z-190525T0000Z/
Washington IA-
630 PM CDT Fri May 24 2019

...THE TORNADO WARNING FOR NORTHERN WASHINGTON COUNTY IS CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until midnight CDT for southeastern
and east central Iowa.

LAT...LON 4157 9187 4170 9156 4151 9151 4151 9187
TIME...MOT...LOC 2329Z 250DEG 20KT 4155 9183 

$$

IAC095-103-250000-
/O.CON.KDVN.TO.W.0008.000000T0000Z-190525T0000Z/
Johnson IA-Iowa IA-
630 PM CDT Fri May 24 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR
SOUTHWESTERN JOHNSON AND SOUTHEASTERN IOWA COUNTIES...
    
At 629 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Wellman, or 16 miles southwest of Iowa City, moving
east at 25 mph.

HAZARD...Tornado and half dollar size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  University Heights and Hills around 700 PM CDT.

Other locations impacted by this tornadic thunderstorm include Iowa
City Municipal Airport, Frytown, Amish, Sharon Center, Johnson County
Fairgrounds and Hills Access.

This includes Interstate 80 in Iowa between mile markers 242 and 243.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

If a tornado or other severe weather is spotted, report it to the
National Weather Service or your local nearest law enforcement agency
who will send your report. This act may save lives of others in the
path of dangerous weather.

&&

LAT...LON 4157 9187 4170 9156 4151 9151 4151 9187
TIME...MOT...LOC 2329Z 250DEG 20KT 4155 9183 

TORNADO...RADAR INDICATED
HAIL...1.25IN

$$

McClure
057 
WWUS53 KDVN 242337
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
637 PM CDT Fri May 24 2019

IAC095-242347-
/O.CAN.KDVN.TO.W.0008.000000T0000Z-190525T0000Z/
Iowa IA-
637 PM CDT Fri May 24 2019

...THE TORNADO WARNING FOR SOUTHEASTERN IOWA COUNTY IS CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until midnight CDT for southeastern
and east central Iowa.

LAT...LON 4170 9156 4151 9151 4151 9179 4160 9180
TIME...MOT...LOC 2337Z 250DEG 20KT 4157 9177 

$$

IAC103-250000-
/O.CON.KDVN.TO.W.0008.000000T0000Z-190525T0000Z/
Johnson IA-
637 PM CDT Fri May 24 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR
SOUTHWESTERN JOHNSON COUNTY...
    
At 637 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Kalona, or 13 miles southwest of Iowa City, moving
east at 25 mph.

HAZARD...Tornado and golf ball size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  University Heights and Hills around 700 PM CDT.

Other locations impacted by this tornadic thunderstorm include Iowa
City Municipal Airport, Frytown, Amish, Sharon Center, Johnson County
Fairgrounds and Hills Access.

This includes Interstate 80 in Iowa between mile markers 242 and 243.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

If a tornado or other severe weather is spotted, report it to the
National Weather Service or your local nearest law enforcement agency
who will send your report. This act may save lives of others in the
path of dangerous weather.

&&

LAT...LON 4170 9156 4151 9151 4151 9179 4160 9180
TIME...MOT...LOC 2337Z 250DEG 20KT 4157 9177 

TORNADO...RADAR INDICATED
HAIL...1.75IN

$$

McClure
533 
WWUS53 KDVN 242341
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
641 PM CDT Fri May 24 2019

IAC103-250000-
/O.CON.KDVN.TO.W.0008.000000T0000Z-190525T0000Z/
Johnson IA-
641 PM CDT Fri May 24 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR
SOUTHWESTERN JOHNSON COUNTY...
    
At 641 PM CDT, a confirmed tornado was located near Kalona, or 11
miles southwest of Iowa City, moving east at 25 mph.

HAZARD...Damaging tornado and golf ball size hail.

SOURCE...Weather spotters confirmed tornado near Frytown.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornado will be near...
  Iowa City, Coralville, University Heights and Hills around 700 PM 
  CDT.

Other locations impacted by this tornadic thunderstorm include Iowa
City Municipal Airport, Frytown, Amish, Sharon Center, Johnson County
Fairgrounds and Hills Access.

This includes Interstate 80 in Iowa between mile markers 242 and 243.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

If a tornado or other severe weather is spotted, report it to the
National Weather Service or your local nearest law enforcement agency
who will send your report. This act may save lives of others in the
path of dangerous weather.

&&

LAT...LON 4170 9156 4151 9151 4151 9179 4160 9180
TIME...MOT...LOC 2341Z 250DEG 20KT 4158 9174 

TORNADO...OBSERVED
HAIL...1.75IN

$$

McClure
882 
WWUS53 KDVN 242347
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
647 PM CDT Fri May 24 2019

IAC103-250000-
/O.CON.KDVN.TO.W.0008.000000T0000Z-190525T0000Z/
Johnson IA-
647 PM CDT Fri May 24 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR SOUTH
CENTRAL JOHNSON COUNTY...
        
At 646 PM CDT, a confirmed large and extremely dangerous tornado was
located near Hills, or 8 miles southwest of Iowa City, moving east at
25 mph.

This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!

HAZARD...Damaging tornado.

SOURCE...Radar and spotters confirmed tornado.

IMPACT...You are in a life-threatening situation. Flying debris may 
         be deadly to those caught without shelter. Mobile homes 
         will be destroyed. Considerable damage to homes, 
         businesses, and vehicles is likely and complete destruction 
         is possible.

The tornado will be near...
  Iowa City, University Heights and Hills around 700 PM CDT.

Other locations impacted by this tornadic thunderstorm include Iowa
City Municipal Airport, Sharon Center, Johnson County Fairgrounds and
Hills Access.

This includes Interstate 80 in Iowa near mile marker 243.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to a basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

If a tornado or other severe weather is spotted, report it to the
National Weather Service or your local nearest law enforcement agency
who will send your report. This act may save lives of others in the
path of dangerous weather.

&&

LAT...LON 4170 9156 4151 9151 4151 9172 4161 9172
TIME...MOT...LOC 2346Z 254DEG 23KT 4159 9166 

TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
HAIL...1.75IN

$$

McClure

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this tornado warning went out at May 24, 3:30 PM CDT, 2 hours 48 minutes earlier.

Area forecast discussion, May 24, 3:30 PM CDT, 2 hours 48 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
330 PM CDT Fri May 24 2019

.SYNOPSIS...
Issued at 313 PM CDT Fri May 24 2019

Atmosphere continues to destabilize with clearing in the wake of
the earlier storms. Latest analysis shows low pressure over
North Dakota with occluded front into triple point over central
Iowa, with warm front extending near an Ottumwa to Fort Madison
to Macomb line. Surface dew points are climbing through the 60s
and lower 70s with the lifting warm front, with SPC RAP analysis
showing MLCAPE of 1500-2500 j/kg south of the boundary and 0-6km
bulk shear of 50-60 kts over the region supportive of additional
severe storms. As for storms do anticipate more tonight, with
next round of warm/theta-e advection and weak energy in SW flow
aloft... currently attendant to convection from Kansas into
Oklahoma.

&&

.SHORT TERM...(This Evening through Saturday)
ISSUED AT 313 PM CDT Fri May 24 2019

Anticipate storms to redevelop tonight, perhaps initially isolated
to scattered surface based moving in/developing from central Iowa
then further expansion in coverage with warm/theta-e advection
attendant to LLJ. Shear/instability favorable for severe storms
this evening potentially supercells with full range of hazards,
including tornadoes especially with any interaction of warm front
where more pronounced low level SRH and looping hodographs in
0-1km will exist. Flash flooding will also remain a concern and a
growing one, especially in areas that received heavy rain already
last night and earlier today.

On Saturday, in similar fashion to today, expect bulk of any
showers and storms favoring the first half of the day before
waning LLJ and warm/theta-e advection. Highs should recover to
around 80 or lower 80s most locations and with dew points into the
upper 60s will feel quite summery.

.LONG TERM...(Saturday Night through Friday)
ISSUED AT 313 PM CDT Fri May 24 2019

Blocking pattern looks to persist through the middle of next week,
with stagnant heat dome over the southeast states and broad
troughing out west. This will result in continuation of the active
pattern featuring periodic bouts of showers and storms with
potential for some severe weather and heavy rain through Tuesday.

Latter half of the week medium range models show a break down
of the blocking pattern, and returning to NW flow aloft being
more under influence of Hudson Bay low. This should lead to
cooler and drier conditions by Wednesday through Friday.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday Afternoon)
ISSUED AT 1244 PM CDT Fri May 24 2019

Predominately VFR conditions through the period, with bouts of
showers and storms and MVFR/IFR conditions through Saturday
morning with a lifting warm front. In general anticipate
increasing coverage this evening into overnight. Some severe
weather is possible. Winds will be gusty from the E/SE at 10-20+
kts then gradually shift from south and diminish tonight with the
warm front.

&&

.HYDROLOGY...
Issued at 121 PM CDT Fri May 24 2019

Heavy rain fell over the last 24 hours across the region, with the
heaviest amounts of an inch or more north of a line from
Sigourney, IA through Freeport, IL. There was a narrower strip of
amounts up to 3.50 inches from about Dysart, IA through Potosi,
WI. With this rain and expected rains still through 12Z Saturday
morning most river forecasts this morning saw rises, some quite
significant rises.

This continues to be a concerning situation with more rain in the
forecast every day. With the ground conditions saturated, and
accounting for little vegetation to pull any water out as the
majority of farm fields are either not yet planted, or have very
new plants emerging runoff amounts will be high with quicker
responses in the rivers likely than would normally occur.

Numerous flood warnings were issued this morning for tributary
rivers. Many of these forecasts to show crests over the weekend,
with falling levels next week. We would express caution with these
forecasts as more rain is expected through the weekend and into
next week which will likely either raise the crest forecasts or
prolong the time the rivers remain high.

On the Mississippi, significant rises were sent out in this
morning's forecasts. NOTE: these crest forecasts will likely
change and rise further as more of the forecast rain gets utilized
in the forecasts in the coming days.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Flash Flood Watch through Saturday morning for Benton-Buchanan-
     Cedar-Clinton-Delaware-Des Moines-Dubuque-Henry IA-Iowa-
     Jackson-Jefferson-Johnson-Jones-Keokuk-Lee-Linn-Louisa-
     Muscatine-Scott-Van Buren-Washington.

IL...Flash Flood Watch through Saturday morning for Bureau-Carroll-
     Hancock-Henderson-Henry IL-Jo Daviess-McDonough-Mercer-
     Putnam-Rock Island-Stephenson-Warren-Whiteside.

MO...Flash Flood Watch through Saturday morning for Clark-Scotland.

&&

SYNOPSIS...McClure
SHORT TERM...McClure
LONG TERM...McClure
AVIATION...McClure
HYDROLOGY...Brooks
Hazardous weather outlook, May 24, 3:41 PM CDT, 2 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
341 PM CDT Fri May 24 2019

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-252045-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
341 PM CDT Fri May 24 2019

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Thunderstorms are expected to redevelop over portions of the
outlook area tonight. A few storms may be severe, mainly
this evening, with large hail, damaging winds, tornadoes and
flash flooding possible.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

The active weather pattern is forecast to continue through
the middle of next week. Rain chances will exist each day, which
will add to river flooding issues. If conditions set up right,
flash flooding will also be a threat at times.

Likewise, severe weather is possible Saturday evening and again
Monday and Tuesday, but it is too early to provide details as to
specific timing and hazards.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this evening.

In the hours before

Local storm report, May 24, 12:59 PM CDT, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1259 PM CDT FRI MAY 24 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 AM     FLASH FLOOD      3 WSW DELAWARE          42.46N 91.40W
05/24/2019                   DELAWARE           IA   EMERGENCY MNGR

            FISH HATCHERY ROAD WASHED OUT AND 195TH ST
            AND 216 AVE CLOSED. ROADS WILL BE CLOSED
            THROUGH THE WEEKEND.

&&

GROSS
Local storm report, May 24, 1:02 PM CDT, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
102 PM CDT FRI MAY 24 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1233 PM     TSTM WND DMG     2 NW INDUSTRY           40.35N 90.64W
05/24/2019                   MCDONOUGH          IL   EMERGENCY MNGR

            A HOME DAMAGED WITH DEBRIS BLOWN ACROSS THE
            FIELD ONTO HIGHWAY 67. POWER POLES WERE
            LEANING OVER. BETWEEN ROAD 700 AND 500.
            POSSIBLE TORNADO. TIME WAS ESTIMATED USING
            RADAR.

&&

DC
Local storm report, May 24, 1:07 PM CDT, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
107 PM CDT FRI MAY 24 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1249 PM     TORNADO          3 SE ADAIR              40.38N 90.46W
05/24/2019                   MCDONOUGH          IL   TRAINED SPOTTER

            SPOTTER REPORTED CONE TORNADO. TIME
            ESTIMATED BY RADAR.

&&

RP KINNEY
Local storm report, May 24, 1:12 PM CDT, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
112 PM CDT FRI MAY 24 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1232 PM     TSTM WND DMG     INDUSTRY                40.33N 90.61W
05/24/2019                   MCDONOUGH          IL   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTED POWER OUT ON THE
            NORTH SIDE OF INDUSTRY. POSSIBLE TORNADO.

&&

DC
Local storm report, May 24, 1:15 PM CDT, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
115 PM CDT FRI MAY 24 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1217 PM     TSTM WND DMG     6 MILES SOUTH OF COLCHE 40.38N 90.79W
05/24/2019                   MCDONOUGH          IL   AMATEUR RADIO

            AMATEUR RADIO REPORTED RESIDENCE WITH 6
            HEALTHY TREES LOST. POSSIBLE TORNADO.

&&

DC
Local storm report, May 24, 3:31 PM CDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
331 PM CDT FRI MAY 24 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 AM     HEAVY RAIN       1 NE MARION             42.04N 91.58W
05/24/2019  M1.87 INCH       LINN               IA   TRAINED SPOTTER

            TWO PERIODS OF RAIN, 1:25 AM TO 5:30 AM AND
            8:20 AM TO 10:30 AM.

&&

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 12:58 AM CDTSpecial Weather StatementDVNLinn32 min
May 24, 3:46 AM CDTFlash Flood WatchDVNBenton, Buchanan, Cedar, Clinton, Delaware, Des Moines and 15 more23 hr
May 24, 4:03 AM CDTSpecial Weather StatementDVNScott27 min
May 24, 7:41 AM CDTSpecial Weather StatementDVNBenton, Cedar, Des Moines, Henry, Iowa, Jefferson and 9 more64 min
May 24, 7:46 AM CDTSpecial Weather StatementDVNBenton, Cedar, Des Moines, Henry, Iowa, Jefferson and 9 more29 min
May 24, 8:07 AM CDTSevere Thunderstorm WarningDVNBenton, Buchanan, Linn38 min
May 24, 8:41 AM CDTSpecial Weather StatementDVNCedar, Des Moines, Henry, Johnson, Linn, Louisa and 2 more49 min
May 24, 8:57 AM CDTSpecial Weather StatementDVNJohnson, Linn33 min
May 24, 9:14 AM CDTFlash Flood WarningDVNDelaware6 hr
May 24, 9:14 AM CDTSpecial Weather StatementDVNCedar, Clinton, Delaware, Des Moines, Dubuque, Henry and 6 more46 min
May 24, 9:36 AM CDTSpecial Weather StatementDVNLee39 min
May 24, 9:37 AM CDTSpecial Weather StatementDVNLee38 min
May 24, 10:05 AM CDTRiver Flood WarningDVNLinn5 days
May 24, 10:05 AM CDTRiver Flood WarningDVNCedar, Johnson, Linn6 days
May 24, 10:05 AM CDTRiver Flood WarningDVNCedar, Johnson6 days
May 24, 10:05 AM CDTRiver Flood WarningDVNJohnson, Louisa, Washington9 days
May 24, 10:05 AM CDTRiver Flood WarningDVNLouisa5 days
May 24, 10:12 AM CDTSpecial Weather StatementDVNLee33 min
May 24, 10:13 AM CDTSpecial Weather StatementDVNLee32 min
May 24, 10:45 AM CDTRiver Flood WarningDVNLee41 days
May 24, 10:45 AM CDTSevere Thunderstorm WarningDVNLee30 min
May 24, 2:42 PM CDTRiver Flood WarningDVNDelaware, Jones29 hr
May 24, 2:42 PM CDTRiver Flood WarningDVNCedar, Jones, Linn5 days
May 24, 6:52 PM CDTTornado Warning Tornado observedDVNCedar, Johnson, Muscatine53 min

Nearby

Tornado Warnings in Iowa, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.